Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 110, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at May 2, 2003, 11:16 PM CDT for Ouachita County, Arkansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 2, 2003, 11:16 PM CDT (04:16 UTC)
- Expired
- May 2, 2003, 11:55 PM CDT
- In force
- 39 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Ouachita County, AR
The radar
The Little Rock radar (KLZK), 150 km from the middle of the area, began a volume at 04:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 9:50 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 4.3 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1869 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1427 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 9:26 PM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, May 2, 9:26 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 926 PM CDT FRI MAY 2 2003 A FEW STORMS CONTINUE TO GROW IN THE SOUTH. FCSTR ID = 38 .LZK...NONE.
Hazardous weather outlook, May 2, 10:35 PM CDT, 41 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-031000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 1035 PM CDT FRI MAY 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A WEAK FRONT LIES ACROSS SOUTHERN ARKANSAS. A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE IN PARTS OF SOUTHERN AND SOUTHWESTERN ARKANSAS DURING THE NIGHT. LARGE HAIL WILL BE THE MAIN SEVERE WEATHER BUT DAMAGING WINDS GUSTS WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE FRONT ACROSS SOUTHERN ARKANSAS WILL MOVE BACK TO THE NORTH AS A WARM FRONT ON SATURDAY. NORTH OF THE FRONT...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP SATURDAY AFTERNOON AND EVENING ACROSS NORTHERN AND CENTRAL SECTIONS OF THE STATE. SEVERE WEATHER IS AGAIN POSSIBLE...WITH LARGE HAIL THE MAIN SEVERE WEATHER THREAT. ON SUNDAY AND MONDAY...THE WARM FRONT WILL EXIT THE STATE TO THE NORTH WITH SLIGHTLY WARMER...MORE HUMID AND UNSTABLE AIR LEFT BEHIND. A STORM SYSTEM IN THE PLAINS WILL INTENSIFY AND WILL DRAG A COLD FRONT TOWARD ARKANSAS. AHEAD OF THE FRONT...THUNDERSTORMS ARE EXPECTED TO DEVELOP WITH ANOTHER CHANCE OF SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE ACROSS SOUTHERN AND SOUTHWESTERN ARKANSAS TONIGHT. 29
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 9:14 PM CDT | Severe Thunderstorm Warning | LZK | Pike | 46 min |
| May 2, 11:43 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery | 32 min |
| May 3, 12:57 AM CDT | Severe Thunderstorm Warning | LZK | Faulkner, Pulaski | 43 min |
| May 3, 1:04 AM CDT | Severe Thunderstorm Warning | LZK | Lonoke | 36 min |
| May 3, 1:08 AM CDT | Severe Thunderstorm Warning | LZK | Prairie | 37 min |
| May 3, 1:25 AM CDT | Severe Thunderstorm Warning | LZK | Saline | 35 min |
| May 3, 1:28 AM CDT | Severe Thunderstorm Warning | LZK | Woodruff | 32 min |
| May 3, 1:39 AM CDT | Severe Thunderstorm Warning | LZK | Lonoke, White | 31 min |
| May 3, 1:42 AM CDT | Severe Thunderstorm Warning | LZK | Jefferson, Lonoke | 33 min |
| May 3, 1:56 AM CDT | Severe Thunderstorm Warning | LZK | Faulkner | 29 min |
| May 3, 2:09 AM CDT | Severe Thunderstorm Warning | LZK | White | 31 min |
| May 3, 2:13 AM CDT | Severe Thunderstorm Warning | LZK | Johnson | 32 min |
| May 3, 2:24 AM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Monroe | 21 min |
| May 3, 2:38 AM CDT | Severe Thunderstorm Warning | LZK | Woodruff | 37 min |
| May 3, 5:43 AM CDT | Severe Thunderstorm Warning | LZK | Monroe, Prairie | 27 min |
| May 3, 6:16 PM CDT | Severe Thunderstorm Warning | LZK | Johnson | 29 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.